MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-0352
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject devices were not returned to veran for evaluation.Since the date of this event, the manufacturing process is being updated to address this failure mode.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The physician reported that while trying to place a fiducial marker, the first brush (ins-0352 always-on tip tracked brush, 15mm l, 1.8mm od) broke when the sheath separated from the hub of the handle.The physician was able to place 2 fiducial markers with a second brush before the sheath separated from the hub of the handle.A third brush was opened, but the physician was unable to place a fiducial marker before the sheath came apart from the hub of the handle.They confirmed fiducial marker placement using fluoroscopy.The physician was able to successfully complete the intended procedure.There was no procedure delay and there was no injury to a patient or user as a result of the reported issues.This report (3007222345-2023-00044) is being submitted for the issue with the third ins-0352.The issue with the first ins-0352 is being reported on medwatch 3007222345-2023-00042.The issue with the second ins-0352 is being reported on medwatch 3007222345-2023-00043.

Brand Name
ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17226495
Report Number3007222345-2023-00044
Device Sequence Number7177248
Product Code JAK
UDI-Device Identifier00815686020538
UDI-Public00815686020538
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberINS-0352
Device Catalogue NumberINS-0352
Device Lot Number04865210622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown